MAUDE Adverse Event Report: AV-TEMECULA-CT XACT CAROTID STENT SYSTEM

AV-TEMECULA-CT XACT CAROTID STENT SYSTEM
Catalog Number 82086-01
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 10/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal file number - (b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for evaluation.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties and patient effect (vessel spasm) appear to be related to circumstances of the procedure.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported the procedure was performed to treat a lesion with moderate calcification and mild tortuosity in the internal carotid artery.An attempt was made to direct stent with a 9 x 40 mm xact stent.The xact stent system was advanced, but could not cross the lesion due to the anatomy.The physician attempted multiple times pushing the device, but was unsuccessful and the vessel went into spasm.The xact was removed from the anatomy without resistance, and a 4.0 x 20 mm viatrac balloon catheter was advanced for pre-dilatation.Then, the xact was re-advanced but still could not cross the lesion due to the anatomy and was withdrawn from the anatomy a second time.Once again, dilatation was performed using a 5.0 x 20 mm viatrac balloon catheter.The xact was advanced a third time; however, vessel spasm occurred again.The patient was given medication for the vessel spasm.The xact was advanced to the target lesion, but during deployment the stent jumped distally.Therefore, a 9 x 30 mm xact was advanced without issue and implanted proximally with a 5 mm overlap of the 9 x 40 mm xact stent to successfully cover the remaining part of the lesion.Post dilatation was performed with good results.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XACT CAROTID STENT SYSTEM
Common Device Name
CAROTID STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6977628
Report Number2024168-2017-08466
Device Sequence Number13615447
Product Code NIM
UDI-Device Identifier08717648010224
UDI-Public08717648010224
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Catalogue Number82086-01
Device Lot Number5080361
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2017
Initial Report FDA Received Date10/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1